MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information received reported that as per the physician, the cause of the type ia endoleak was thought to be the calcium in the proximal neck.Film evaluation summary: the cause of the inability to track the 32mm bifurcate to the target landing zone and the proximal type i endoleak occurring after implant of the 28mm bifurcate, could not be determined from the pre-implant films provided.Films during implant were not provided and the reported events could not be evaluated, and the post-implant ct¿s were not provided for assessment of the stent graft in-vivo configuration.It is most likely that these events were anatomy related.Implanting via the small caliber and calcified iliac arteries most likely contributed to the positioning difficulties of the 32mm (20fr) device, as downsizing to the 28mm bifurcate (18fr) did result in reaching the intended landing zone and successful deployment.The cause of the proximal type i endoleak, which was reported as greatly reduced after implanting the endoanchors, may have been related to implanting into the short, conical-shaped, and calcified neck.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment of an unknown diameter abdominal aortic aneurysm.It was reported that during the index procedure, the access vessels were tight and calcified.The physician attempted to implant a esbf3214c103e bifurcate initially, however it could not be tracked to the target landing zone.The device was removed from the patient and replaced with a second bifurcate (esbf2814c103e), which was able to reach the intended landing zone and was successfully deployed.However, after deployment the final angiogram showed a type ia endoleak.The physician implanted 9 endoanchors in the proximal neck as treatment.As per the physician, the endoleak then had improved greatly.As per the physician, the cause of the event was anatomy related, due to the small calcified vessels and calcified reverse funnel neck.No additional clinical sequelae were reported and the patient is being monitored.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9314446
Report Number9612164-2019-04730
Device Sequence Number10914331
Product Code OTD
UDI-Device Identifier00763000006617
UDI-Public00763000006617
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2021
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number0009638217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 11/02/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR